On The Growth of the Homology of a Free Loop Space II
Annales de l'Institut Fourier, Volume 67 (2017) no. 6, p. 2519-2531
Controlled exponential growth is a stronger version of exponential growth. We prove that the homology of the free loop space X has controlled exponential growth in two important situations : (1) when X is a connected sum of manifolds whose rational cohomologies are not monogenic, (2) when the rational homotopy Lie algebra L X contains an inert element and ρ(L X )<ρ(L X /[L X ,L X ]), where ρ(V) denotes the radius of convergence of V.
La croissance exponentielle controlée est une version forte de la croissance exponentielle. Nous prouvons que les nombres de Betti de l’espace des lacets libres sur un espace X ont une croissance exponentielle controlée dans deux cas : lorsque X est la somme connexe de variétés dont la cohomologie n’est pas monogène, et lorsque l’algèbre de Lie L X a une croissance exponentielle strictement plus grande que ses indécomposables.
Received : 2015-04-16
Revised : 2017-05-27
Accepted : 2017-08-07
Published online : 2017-12-14
DOI : https://doi.org/10.5802/aif.3141
Classification:  55P62
Keywords: free loop space, exponential growth, inert attachment
@article{AIF_2017__67_6_2519_0,
     author = {F\'elix, Yves and Halperin, Steve and Thomas, Jean-Claude},
     title = {On The Growth of the Homology of a Free Loop Space II},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {67},
     number = {6},
     year = {2017},
     pages = {2519-2531},
     doi = {10.5802/aif.3141},
     language = {en},
     url = {https://aif.centre-mersenne.org/item/AIF_2017__67_6_2519_0}
}
On The Growth of the Homology of a Free Loop Space II. Annales de l'Institut Fourier, Volume 67 (2017) no. 6, pp. 2519-2531. doi : 10.5802/aif.3141. https://aif.centre-mersenne.org/item/AIF_2017__67_6_2519_0/

[1] Anick, David J. The smallest singularity of a Hilbert series, Math. Scand, Tome 51 (1982), pp. 35-44 | Article | Zbl 0492.16003

[2] Ballmann, Werner; Ziller, Wolfgang On the number of closed geodesics on a compact riemannian manifold, Duke Math. J., Tome 49 (1982), pp. 629-632 | Article | Zbl 0495.53042

[3] Félix, Yves; Halperin, Stephen; Jean-Claude, Thomas The homotopy Lie algebra for finite complexes, Publ. Math., Inst. Hautes Étud. Sci., Tome 56 (1983), pp. 387-410 | Zbl 0504.55005

[4] Félix, Yves; Halperin, Stephen; Jean-Claude, Thomas Rational Homotopy Theory, Springer, Graduate Texts in Mathematics, Tome 205 (2001), xxxii+535 pages | Zbl 0961.55002

[5] Félix, Yves; Halperin, Stephen; Jean-Claude, Thomas On the growth of the homology of a free loop space, Pure Appl. Math. Q., Tome 9 (2013) no. 1, pp. 167-187 | Article | Zbl 1300.55016

[6] Félix, Yves; Halperin, Stephen; Jean-Claude, Thomas Rational Homotopy II, World Scientific (2015), xxxvi+412 pages | Zbl 1325.55001

[7] Gromov, Mikhael Homotopical effects of dilatations, J. Differ. Geom., Tome 13 (1978), pp. 303-310 | Article | Zbl 0427.58010

[8] Halperin, Stephen; Jean-Michel, Lemaire Suites inertes dans les algèbres de Lie graduées, Math. Scand., Tome 61 (1987), pp. 39-67 | Article | Zbl 0655.55004

[9] Halperin, Stephen; Levin, Gerson High skeleta of CW complexes, Algebra, Algebraic Topology and their Interactions (Stockholm 1983), Springer (Lecture Notes in Math.) Tome 1183 (1986), pp. 211-217 | Zbl 0607.55006

[10] Lambrechts, Pascal Analytic properties of Poincaré series of spaces, Topology, Tome 37 (1998), pp. 1363-1370 | Article | Zbl 0935.55004

[11] Lambrechts, Pascal The Betti numbers of the free loop space of a connected sum, J. Lond. Math. Soc., Tome 64 (2001), pp. 205-228 | Article | Zbl 1018.55006

[12] Lambrechts, Pascal On the Betti numbers of the free loop space of a coformal space, J. Pure Appl. Algebra, Tome 161 (2001), pp. 177-192 | Article | Zbl 0981.55004

[13] Mather, Michael Pull-backs in homotopy theory, Can. J. Math., Tome 28 (1976), pp. 225-263 | Article | Zbl 0351.55005

[14] Milnor, John W.; Moore, J. On the structure of Hopf algebras, Ann. Math., Tome 81 (1965), pp. 211-264 | Article | Zbl 0163.28202

[15] Sullivan, Dennis Infinitesimal Computations in Topology, Publ. Math., Inst. Hautes Étud. Sci., Tome 47 (1977), pp. 269-331 | Article | Zbl 0374.57002

[16] Vigué-Poirrier, Micheline Homotopie rationnelle et nombre de géodésiques fermées, Ann. Sci. Éc. Norm. Supér., Tome 17 (1984), pp. 413-431 | Article | Zbl 0562.55011